MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE T2 GTN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE T2 GTN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18061600
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the nail targeting device disassociated at the neck.The nail was unusable without targeting device, there was a surgical delay of 7 minutes, and an alternate type of nail was used as a result.No death or serious injury was reported.
 
Event or Problem Description
It was reported that the nail targeting device disassociated at the neck.The nail was unusable without targeting device, there was a surgical delay of 7 minutes, and an alternate type of nail was used as a result.No adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches with the alleged failure mode.Visual inspection of the received target device t2 gtn shows traces of use.Steel part of target device which holds the nail was completely separated apart from the fiber body.During manufacturing, both parts were assembled with press fitted fiber rivets along with glue.They were completely broken off.No further visual damage was observed.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the visual inspection, possible causes of the failure could be over-bending of target device, hitting the target arm with excessive force without using strike plate, which has to be attributed to user related issue.This is the first reported case with this lot number.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
TARGET DEVICE T2 GTN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8448167
Report Number0009610622-2019-00124
Device Sequence Number11484978
Product Code LXH
UDI-Device Identifier04546540682239
UDI-Public04546540682239
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18061600
Device Lot NumberKME 909177 242567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1